Show ratings & reviews for

2.6 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

39 People found this comment helpful

Here is my story with Avelox: There is no other medication that I have taken that has been so effective in knocking out infection quickly. This does, however, come at a price of side effects. If you EDUCATE yourself about this drug, you will know how to avoid some/most of these effects. This drug stimulates your central nervous system. Do not take in too many stimulants like nicotine, caffeine...

Most voted negative review

6 People found this comment helpful

my mother had copd with a sinus infection and took one of these pills and died within 15 minutes.

Shared reviews and ratings

angel | 19-24 | Female | On medication for less than 1 month | Patient
8/12/2020
Condition: Other
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

I was prescribed this for a severe sinus infection and it was the worst antibiotic experience i've ever had. It made me feel extremely nauseous and weak and after a few days I had to go to the emergency room where I was put on an IV because my neck and throat had began to swell, inhibiting my breathing. I have no doubt it was my bodies response to this poison entering it. I was given a Zithromax prescription at the hospital afterwards and my sinus infection cleared up fine.

Report this postFill 3Created with Sketch.
SeePalm | 35-44 | On medication for less than 1 month | Patient
1/18/2019
Condition: Acute Bacterial Infection of the Sinuses
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

I was prescribed this medication along with a nasal steroid spray for 10 days to treat a sinus infection. Day 1 - took the first dose and vomited an hour later. Day 2 - slept most of the day and my cold pretty much dried up and sinus pressure greatly decreased. Day 3 - got diarrhea, moved time of dose to before bed and had no more stomach issues. Day 4 - woke up at 2 am with a cold on the left side of my head - left eye and nostril leaked constantly, left side of throat sore. Day 5 - cold completely dried up again, throat still sore. Sinus pressure almost gone Day 6 - Sore throat and ankles hurt. Sinus pain gone. Day 6 - ankles still sore, throat improving. Was going to call the doctor if ankle pain persisted. I was so far into the the course of meds, I was hoping just to get through it. Day 7 - no issues. Day 8 - diarrhea Day 9 - started getting a little dizzy/faint when walking in late afternoon and some blurred vision. Day 10 - itchy rash appeared on feet and ankles and dizziness when walking increased, still blurred vision. So glad to be done and hoping this will end all the bizarre side effects. It cleared my sinus infection but the side effects were horrendous and ever-changing. I have never had a reaction to any antibiotic before and I would never take this drug again.

Report this postFill 3Created with Sketch.
Doris Teo | 45-54 | Female | On medication for less than 1 month | Patient
11/9/2017
Condition: Pneumonia caused by Bacteria
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

I have suffered depression since started to take this medicine. With my doctor's consent after knowing the side effect, I have stopped the course of antibiotic even though I have 2 more tablets to complete the course. The depression has taken a great toll on my life. After stopping the side effect still linger for a week's time.

Report this postFill 3Created with Sketch.
ailing | 65-74 | Female | Patient
10/28/2016
Condition: Bacterial Pneumonia caused by Streptococcus
Overall rating 1.7
Effectiveness
Ease of Use
Satisfaction

had pneumonia coming up 3 months been on avelox since, infection always present

Report this postFill 3Created with Sketch.
a | 25-34 | On medication for less than 1 month | Patient
8/28/2016
Condition: Skin Infection
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

I was given this medication for cellulites and was told to take it once a day. I took it at 9:30pm and within half an hour I started feeling dizzy. Within 1-2 hours my legs became very weak and I had trouble walking. Within for hours I was a complete mess. I had severe anxiety, nausea, couldn't feel my legs as they became very weak. Sleeping was Impossible because of the anxiety. Every time I dozed off I would wake up in a panic a few Minuites later. After about several hours I finally fell asleep and when I woke up in the morning I still felt the same way. The anxiety and muscle weakness was unbearable. I was considering going to emerg. I ended up going to the doctor who gave me different meds. Finally after almost 24 he's I feel much better as I was advised to drink plenty of water to try to flush it out of my system. This medication is a nightmare and I will NEVER take it again.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMATION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More